Informa Insights, Marketing & Innovation is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Adam Alter

KEYNOTE: Irresistible: The Rise of Addictive Technology and the Business of Keeping Us Hooked

Drunk Tank Pink, NYU Stern School of Business

Sarah Brooks

KEYNOTE: Culture Change: What Are the Requirements for Innovation

IBM

9:30 am 9:45 am (15 mins)

Main agenda

Welcome

9:45 am 10:15 am (30 mins)

Main agenda

KEYNOTE: Irresistible: The Rise of Addictive Technology and the Business of Keeping Us Hooked

What Makes New Technology So Irresistible? And How Can We Reclaim, and Command Attention? Facebook, Twitter, Netflix, Instagram, and the latest app or game keep us glued to our screens. Adam breaks down the latest insights into behavioral addiction — investigating what separates the irresistible from the forgettable. The answers draw from a broad range of case studies and research—from as far afield as the world of video game design and television script writing to app design and digital advertising. Why do people play the lottery despite losing time and again and facing impossibly long odds? Should you release upbeat products when the economy is thriving or when times are tough? Alter answers these questions and more in a keynote that explains the sharp divide between the instant sensation and the forgotten disaster.

  • Adam Alter - NYT Best-Selling Author & Professor of Marketing & Psychology, Drunk Tank Pink, NYU Stern School of Business

10:30 am 11 am (30 mins)

Main agenda

Morning Break

11:15 am 11:45 am (30 mins)

PRIORITIZING “WINNERS”: Optimizing the Portfolio

Strategically Balance & Manage your Innovation Portfolio to Elevate Winners

In this session you will learn the importance of disciplined Portfolio Management; discover how to effectively build a diversified and well-managed Innovation portfolio. The speaker will cover objectives and KPIs; the valuation process; managing and measuring the innovation process; and ensuring alignment to strategy. The speaker will also discuss different types of Innovation and how to maximize those programs to meet strategic objectives and maximize impact.

  • Rich Novak - VP, Enterprise Innovation Planning & Operations, USAA

11:15 am 12:45 pm (90 mins)

PRIORITIZING “WINNERS”: Optimizing the Portfolio

Interactive Learning Lab Session to be delivered by: SmartOrg, Inc.

Session details soon to come.

  • David Matheson - Co-founder, SmartOrg

11:45 am 12:15 pm (30 mins)

PRIORITIZING “WINNERS”: Optimizing the Portfolio

How to Create a Portfolio That Has the Greatest Impact for Your Organization

It takes a lot of effort to push any new innovation out to commercialization; the Initiative has to be worth the effort. Discover proven techniques used to quantify and score early innovations to weed out the duds and push forward the most impactful programs.

  • Lorrie Vogel - Former Vice President, Material Sciences and Innovation, Nike

12:15 pm 1 pm (45 mins)

PRIORITIZING “WINNERS”: Optimizing the Portfolio

Get Involved!

If you would like to speak during this session please contact Liz Hinks, Sponsorship Director at elizabeth.hinkis@KNect365.com or (646) 616-7627 for more details

12:45 pm 2 pm (75 mins)

Main agenda

Lunch & Solution Showdown

This client side moderated session brings together a panel of service providers from the same business category to present their solutions to specific industry challenges. Join us as they provide varied perspectives on how to navigate issues that hinder the back end process.

2 pm 2:30 pm (30 mins)

OVERCOMING RESISTANCE: Aligning Internal Stakeholders

Behind The Product: The Untold Story of Front-to-Back Innovation

All large companies have some inherent internal resistance to ideas outside their normal business. Overcoming that resistance means bringing your leadership on the journey with you. Join us for a revealing case study detailing the struggles that even the most innovative companies encounter while bringing new products to market. This behind the scenes tale exposes what it takes to tackle and triumph over the ever-present corporate challenges facing every innovation team.

Hear the real and raw story about how we expanded an iconic corporate brand into a new market space from the people who lived it.

  • Cristin Moran - Head of Front End Innovation, 3M Health Care
  • Bonnie Lembitz Nichol - Head of Innovation Strategy, 3M Health Care

2 pm 3:29 pm (89 mins)

OVERCOMING RESISTANCE: Aligning Internal Stakeholders

Get Involved!

If you would like to speak during this session please contact Liz Hinks, Sponsorship Director at elizabeth.hinkis@KNect365.com or (646) 616-7627 for more details

2:30 pm 3 pm (30 mins)

OVERCOMING RESISTANCE: Aligning Internal Stakeholders

How Engaging Stakeholders Improved the Lives of Elephants

Recently over 100 of the world’s leading experts on elephants came together at an academic conference to discuss the wellness of elephants. The objective of the conference was to share methods for improving the lives of elephants in human care.  Taking advantage of this unique gathering, a brainstorming session was proposed. Initially the brainstorming idea was met with resistance from key stakeholders. 

In this session attendees, will gain specific insights on how we effectively engaged stakeholders in the innovation process and generated many breakthrough concepts for development.

  • Len Ferman - Adjunct Professor of Management, University of North Florida
  • Valerie Segura - Applied Animal Behavior Analyst, Jacksonville Zoo and Gardens

3 pm 3:30 pm (30 mins)

OVERCOMING RESISTANCE: Aligning Internal Stakeholders

Driving Ideas Forward by Making It Real

Getting and sustaining buy-in is critical for moving new ideas into actuation. Accomplishing this in large, hierarchal organizations is especially challenging when you’re an innovation team outside of the core business and engaging across multi-stakeholders. Join me to learn how the Design and Innovation team at Memorial Sloan Kettering shepherded the ‘Exam Room of the Future’ from an initial observation through pilot by making the concept real through co-creation, physical prototyping and partnership.

  • Yeneat Ophelia Chiu, M.H.A - Director, Design Strategy and Innovation, Memorial Sloan Kettering Cancer Center (MSKCC)

3:30 pm 4 pm (30 mins)

Main agenda

PM Break & Demo Zone

In these 15-minute mini sessions attendees will learn about new tools and services that can help transform the way they do business.

4 pm 4:30 pm (30 mins)

ROUNDTABLE

Resolutions Roundtables

This facilitated problem sharing and solving session will focus on the core topics of the conference. Attendees will have the opportunity to exchange ideas and work together putting key learnings into action and coming up with practical approaches that they can institute after the conference.


Eliminating Fear Factors: Focusing on the Benefits of Change to Align Internal Stakeholders- Navin Kunde, The Clorox Company

Innovation initiatives can be challenging in most corporations because they upend the status quo and introduce inefficiencies. It goes against human nature to sacrifice short-term gain for long-term gain, and the natural tendency is to resist innovation. Therefore it is important for innovators to understand the extent of disruption their stakeholders face (or fear), and strategies that can be used to align internal stakeholders.


Curating the Right Team to Accelerate your Innovation Programs- Tapan Kikani, Holy Redeemer Health System 

An innovative environment is more than a bunch of creative people in a room. Learn how to curate the perfect team for driving innovation and determine the best recipe for developing internal competency for innovation.


Creating a Mindset of Driving Innovation & Accelerating Opportunities- Janette Suh Edelstein, Johnson & Johnson Consumer Inc.

Many organizations struggle with how to foster an innovative culture and deliver to market. This session will focus on ways to encourage and nurture a culture that is passionate and empowered to think innovation and disrupt the familiar.





  • Navin Kunde - Clorox R&D, Open Innovation Team, The Clorox Company
  • Tapan Kikani - VP of Innovation and Rehab Services, Holy Redeemer Health System
  • Janette Suh Edelstein - Director, External Innovation – Global Lead for Partner Enabled Innovation, Johnson & Johnson Consumer Inc.

4:30 pm 5 pm (30 mins)

Main agenda

The CIO Tank

Join us as a panel of Chief Innovation Officers offer insight on how to navigate the challenges that impede the execution of innovation. These experts will provide real-time feedback on the issues that innovators are currently facing and provide effective strategies for back end success.

Here’s your opportunity to play a major role in the conference and obtain first-hand intel from innovation leaders. Submit a brief summary of a back end issue that you are currently struggling with. During the session panelists, will address your challenges and provide antidotes to assist you. Submit summaries to Sherry Robinson at sherry.robinson@knect365.com.




  • Rebecca Kaul - Vice President and Chief Innovation Officer, MD Anderson Cancer Center

5:30 pm 6 pm (30 mins)

Main agenda

KEYNOTE: Culture Change: What Are the Requirements for Innovation

Innovation doesn’t happen by sticking to the status quo. To succeed at innovation, you must break the old habits that obstruct progress. Sarah Brooks reveals how you can successfully stimulate organizational change to move innovation forward in your organization. With over 20 years of experience spanning multiple sectors Sarah helps you explore real-world pragmatic methods that will change how you currently do business.

  • Sarah Brooks - Design & Government Program Director, IBM

6 pm 7 pm (60 mins)

Main agenda

BEI Opening Reception